MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number OR71453223
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to broken post.New insert was put in place.
 
Additional Manufacturer Narrative
The associated legion ps high flexion articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated that the articulating and non-articulating surfaces of the device show evidence of wear.There are small slits on the anterior periphery of the insert.The insertion/extraction slot is deformed, likely due to removal.The post is deformed and fractured.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical evaluation noted that there is an insufficient clinical relevant documentation provided, therefore a thorough medical investigation could not be performed to assess the cause of the revision 5.5 years post implantation.The patient impact beyond probable clinical symptoms, the revision procedure and an expected post-operative rehabilitative phase cannot be determined.No further medical assessment is warranted at this time.A review of manufacturing records for the listed batch did not reveal any deviations that could have contributed to this issue.A review of complaint history on the listed part revealed no prior complaints for this failure mode with the same batch number.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8069427
Report Number1020279-2018-02475
Device Sequence Number2154526
Product Code JWH
UDI-Device Identifier00885556033425
UDI-Public00885556033425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Catalogue NumberOR71453223
Device Lot Number11AM07116
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight108